MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A1025-120
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to perform recanalization and percutaneous transluminal angioplasty (pta) of the lower left leg using the antegrade approach.Three armada balloon dilatation catheters (bdc) were attempted to be used in the procedure; however, two of the armada balloons failed to deflate properly and both were difficult to remove.After removal, the balloons were noted to be twisted.In the physician opinion the material of the pta balloons is weaker causing balloon twisting [torsion].A third armada bdc was attempted to be used in the procedure; however, the balloon was noted to have a leak at the hub.Another armada 14 balloon was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4 - a partial udi was provided as the lot number is not known the additional vascular devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis were performed on the returned device.The reported deflation issue was not confirmed; however, the reported material twisted was confirmed.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and material twisted appear to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, contrast concentration, tortuous anatomy, and damage to the inflation lumen.It was reported that difficulty removing the device was experienced which likely resulted from the reported deflation issue as the balloon would not deflate and likely interacted with the patient anatomy and/or accessory device.Furthermore, it is likely that the reported twists material resulted from manipulation of the device during attempts to remove it as difficulty was encountered.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D1 correction: brand name updated.D2a correction: common device name updated.D3 correction: name, address updated.D4 correction: catalog number updated from unk armada to a1025-040.D4 correction: lot number updated from unknown to 3032841.D4 correction: primary udi number updated.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19222985
Report Number2024168-2024-05340
Device Sequence Number18191308
Product Code DQY
UDI-Device Identifier08717648155765
UDI-Public(01)08717648155765(17)260831(10)3032841
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberA1025-120
Device Catalogue NumberA1025-120
Device Lot Number3032841
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown